Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva Epzicom High Fat Meals
Apr 6, 2005

I've been taking Sustiva and Epzicom once daily for almost 3 months now. I don't mind the side effects. I have been eating high fat meals about 30 minutes after taking them and I notice the side effects do increase quite a bit from times that I take it on an empty stomach. Is it okay to take these meds with high fat meals if I don't mind the side effects? Since my blood levels of Sustiva are higher with high fat meals, does this mean it is working better? Or is this dangerous to continue with the high fat meals? My viral load went from a little over 52,000 to undetectable in 8 weeks and tcells went from 220 to 340. Please let me know if I am doing more harm in the long run. Thank you.

Response from Dr. Conway

I don't see any problem at all with what you are doing. You are on a regimen that is 2 pills once a day. The MOST important thing is to take them consistently. If the best time for you happens to be 30 minutes before a big meal and this is allowing you to be maximally adherent to your therapy, go for it and stay undetectable.



Previous
Bio Alcamid is good!
Next
lips and facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement